Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 44, NWS Shreveport, LA

August 11, 20084 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 11, 2008, 7:36 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2008, 7:36 AM CDT (12:36 UTC)
Expired
Aug 11, 2008, 10:30 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Claiborne Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:40 AM CDTFLASH FLOODFarmerville, LALOCALIZED STREET FLOODING IN FARMERVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1319 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 111236
FFWSHV
LAC027-061-073-111-111530-
/O.NEW.KSHV.FF.W.0044.080811T1236Z-080811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 AM CDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  WEST CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  EAST CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1030 AM CDT

* AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARMERVILLE

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3283 9301 3282 9270 3287 9244 3262 9210
      3250 9238

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:55 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 11, 2:55 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 AM CDT MON AUG 11 2008

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS ELONGATED UPPER RIDGE CENTERED OVER
BAJA/SONORA...ALLOWING FOR NW FLOW ALOFT FM THE TEXAS PANHANDLE THRU
THE FOUR-STATE AREA.  A LARGE...DECAYING MCS WAS NOTED OVER KLBB AND
VICINITY...WHILE CLOSER TO HOME...ANOTHER WAS DEVELOPING OVER SE OK
TO BRING IN THE NEXT SHOT OF RAIN.  24-HR MPE ESTIMATES NOTE THAT
THE BULK OF HEAVIEST PRECIP FELL JUST NE OF THE CWA IN AR...ALSO
REFLECTED IN THE LATEST FFG.  THUS...WE/LL AGAIN HOLD OFF ON ISSUING
A FLASH FLOOD WATCH FOR NOW.  REPEATED MCS DEVELOPMENT HAS MADE THE
GFS SOMEWHAT NOISY...BUT LATEST RUN HINTS AT A SECOND ONE DEVELOPING
AGAIN TONIGHT AND FOLLOWING THE FIRST...SO DAY SHIFT WILL NEED TO
RE-ASSESS THE POTENTIAL FOR A WATCH THEN.  STILL...00Z KSHV RAOB
SHOWED AMS WELL ON ITS WAY TO SATURATION...AND FCST SOUNDINGS SHOW
PWATS MAXING OUT AT AROUND 2.7IN IN NW LA LATE TONIGHT...SO WE/LL
CONTINUE MENTIONING HEAVY RAINFALL IN THE GRIDS THRU TUESDAY MORNING
WHEN SECOND PROGGED MCS EXITS.  OTHERWISE...WEDNESDAY STILL LOOKS
DRY...SAME FOR MAYBE SOME LINGERING ACTIVITY TO THE SOUTH ON
RESIDUAL BOUNDARIES.  THURSDAY...LARGE TROUGH BEGINS DIGGING INTO
THE SOUTHERN PLAINS...W/SUBTLE SHORTWAVES PRECEDING IT...AND PUSHES
A FRONT THRU THE AREA LATE FRIDAY/EARLY SATURDAY.  FCST
SOUNDINGS/SHEAR PROGS ALONG THE FRONT SUGGEST FRIDAY NIGHT COULD SEE
A FEW SEVERE STORMS...BUT THAT CAN BE FURTHER ASSESSED AS THE WEEK
PROGRESSES.  OTHERWISE...TEMPS WILL BE TRICKY AGAIN TODAY...BUT THE
LOWER SIDE OF GUIDANCE LOOKS REASONABLE THRU WEDNESDAY...W/MAYBE A
BRIEF WARMUP THURSDAY BEFORE INCOMING TROUGH/FRONT TAKES TEMPS BACK
BELOW NORMAL FOR FRIDAY AND THE WEEKEND.

&&

.AVIATION...

NW FLOW ALOFT ALLOWING CONVECTIVE SYSTEMS TO ROLL INTO AREA. SFC
FRONTAL BOUNDARY OVER AREA NEAR I 20. S WINDS S OF FRONT...E WINDS N
OF FRONT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
12/06Z. EXPECT MVFR CONDITIONS WITH MORNING PRECIP...PROBABLY VFR
DURING MIDDAY THROUGH EVENING PRECIP. ALSO THIS MORNING WILL SEE
PATCHY IFR CIGS. PRECIP AREA ATTM MAINLY N OF A LINE FROM
CLARKSVILLE TX TO SHV TO AEX. THIS PRECIP AREA WILL GRADUALLY PUSH
SOUTHWARD THROUGH THE DAY. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  73  86  71  90 / 100  60  80   0  10
MLU  80  71  82  69  91 / 100  60  90  30  10
DEQ  80  70  88  65  90 / 100  60  40   0   0
TXK  80  71  87  69  90 / 100  70  60   0   0
ELD  78  70  84  65  87 / 100  80  70   0   0
TYR  87  75  88  71  89 /  60  60  50   0   0
GGG  87  74  86  69  88 /  70  60  60   0   0
LFK  92  75  88  73  89 /  60  60  70  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Aug 11, 6:00 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON AUG 11 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND
FOR NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT.  ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
LIGHTNING.  SOME LOCATIONS IN SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND NORTH CENTRAL LOUISIANA COULD RECIEVE 3 TO 4 INCHES OF
RAINFALL BY TUESDAY MORNING...WILL ISOLATED AMOUNTS OF 5 INCHES.
HEAVY RAINFALL MAY AT TIMES LEAD TO PONDING ON ROADWAYS. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TO THE
SOUTHEAST THROUGH THE SOUTHERN PLAINS TUESDAY.  AS A RESULT...
THUNDERSTORMS WILL REMAIN LIKELY AT TIMES TUESDAY...BEFORE
TAPERING OFF TUESDAY EVENING.  ANY THUNDERSTORMS THAT DO DEVELOP WILL
BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.  BY
TUESDAY...SOILS MAY BE SATURATED ENOUGH TO RESULT IN A FLASH FLOOD
THREAT FROM ANY ADDITIONAL RAINFALL...ESPECIALLY IN SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA.  HEAVY
RAINFALL MAY LEAD TO PONDING ON ROADWAYS AT TIMES.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

44

In the hours before

Local storm report, Aug 11, 6:59 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 AM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       2 WNW MONROE            32.52N 92.12W
08/11/2008  M5.25 INCH       OUACHITA           LA   TRAINED SPOTTER

            OCCURRED IN PAST 6 HOURS. FLOODING LOCALIZED TO BACKED-UP
            STORM SEWERS AND YARD FLOODING.

&&

JD
Local storm report, Aug 11, 7:00 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      MONROE                  32.51N 92.08W
08/11/2008                   OUACHITA           LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS NUMEROUS ROADWAYS FLOODED.

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:49 AM CDTFlash Flood WarningSHVCaldwell, Ouachita3 hr
Aug 11, 6:42 AM CDTFlash Flood WarningSHVCaldwell, Ouachita3 hr
Aug 11, 7:16 AM CDTFlash Flood WarningSHVClaiborne3 hr
Aug 11, 9:44 AM CDTFlash Flood WarningSHVOuachita3 hr
Aug 11, 10:00 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 10 more29 hr
Aug 11, 1:56 PM CDTSpecial Weather StatementSHVWebster64 min
Aug 11, 2:31 PM CDTSpecial Weather StatementSHVClaiborne59 min
Aug 11, 3:16 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster59 min
Aug 11, 4:03 PM CDTSevere Thunderstorm WarningSHVBienville57 min
Aug 11, 5:00 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn60 min
Aug 11, 5:52 PM CDTSpecial Weather StatementSHVWinn53 min
Aug 11, 6:43 PM CDTSpecial Weather StatementSHVLaSalle62 min

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.